Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 70, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 19, 2011, 1:41 PM EDT for 4 counties in Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 1:41 PM EDT (17:41 UTC)
- Expired
- May 19, 2011, 2:30 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Columbia County, PA, Lebanon County, PA, Northumberland County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 134 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 12:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
914
WUUS51 KCTP 191741
SVRCTP
PAC037-075-097-107-191830-
/O.NEW.KCTP.SV.W.0070.110519T1741Z-110519T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
CENTRAL LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
EAST CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 230 PM EDT
* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR SAND HILL...MOVING NORTH AT
35 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PINE GROVE AROUND 155 PM EDT...
MUIR AROUND 200 PM EDT...
TREMONT AROUND 205 PM EDT...
VALLEY VIEW AROUND 210 PM EDT...
JOE ZERBEY AIRPORT AROUND 215 PM EDT...
MOUNT CARMEL AND KULPMONT AROUND 220 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 94 AND
118.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 422...STATE ROAD 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4051 7634 4049 7643 4044 7634 4036 7635
4034 7648 4091 7663 4092 7657 4089 7656
4088 7653 4092 7652 4094 7629
TIME...MOT...LOC 1741Z 177DEG 32KT 4043 7641
$$
FORECASTER: DEVOIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:52 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 19, 11:52 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1152 AM EDT THU MAY 19 2011 .SYNOPSIS... A DEEP UPPER LEVEL CIRCULATION OVER THE UPPER OHIO VALLEY WILL MOVE VERY SLOWLY EASTWARD TODAY ACROSS PENNSYLVANIA AND OUT TO SEA BY SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY WEATHER APPEAR IN STORE FOR THE WEEKEND...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE POSSIBLE BY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... LOW TOPPED CONVECTION HAS REDEVELOPED OVER THE HIGHER TERRAIN OF SOUTH CENTRAL MTNS AND LOWER TO MID SUSQ AND IS TRAINING FROM SOUTH TO NORTH. DESPITE MUCH LOWER PW TODAY...THIS TRAINING WILL CAUSE MINOR FLOODING IN SOME AREAS WHICH ALREADY SAW A FEW TO SEVERAL INCHES OF RAINFALL YESTERDAY AND OVERNIGHT. ELSEWHERE... BREAKS OF SUNSHINE WILL AID IN ADDITIONAL DESTABLIZATION AND QUICK FORMATION OF SCATTERED SHOWERS. WET BULB ZERO AND FZLVLS BETWEEN 7500 AND 8500 FEET WILL PROMOTE HAIL...BUT GIVEN MARGINAL CAPES AM EXPECTING SUB-SEVERE HAIL AND LITTLE IF ANY WIND THREAT GIVEN WEAK BOUNDARY LAYER WINDS. SPC/HPC HAS PLACED THE ERN HALF OF THE CWA IN SLIGHT RISK FOR HAIL AND SEE TEXT FOR EXCESSIVE RAINFALL. && .SHORT TERM /FRIDAY/... A DRIER DAY EXPECTED FOR FRIDAY...AS UPPER LOW SHIFTS EAST OF PA. HOWEVER...COOL AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY DRIVEN SHOWERS AND TSTMS. ALTHOUGH SKIES SHOULD AVERAGE MOSTLY CLOUDY...OCNL BREAKS OF SUNSHINE SHOULD ALLOW AFTN TEMPS TO CREEP TOWARD NORMAL. ENSEMBLE MEAN 850 TEMPS SUPPORT HIGHS IN THE U60S AND L70S. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... ANY LINGERING EVENING SHRA/TSRA SHOULD COLLAPSE FRI EVENING...AS BLYR COOLS AND SFC RIDGE BUILDS TOWARD THE AREA. COOL TEMPS ALOFT ASSOCIATED WITH DEPARTING UPPER LOW MAY RESULT IN JUST A FEW SHRA/TSRA SAT AFTN. HOWEVER...COVERAGE SHOULD BE NOTICEABLY LESS THAN FRIDAY. 850 TEMPS MODERATE TO NR 12C SAT AFTN...LIKELY SUPPORTING HIGHS NR 80F. A WARM FRONT WILL PUSH INTO CENTRAL PA SUN AFTN...POSSIBLY TOUCHING OFF A FEW PM TSRA. BULK OF MED RANGE GUIDANCE SHOWING A WEAKENING TROUGH LIFTING THROUGH THE GRT LKS EARLY NEXT WEEK. ASSOCIATED COLD FRONT APPEARS LIKELY TO STALL OUT IN THE VICINITY OF PA DURING TUE/WED...BRINGING A GOOD CHC OF SHRA/TSRA. MONDAY MAY BE THE WARMEST DAY OF THE EXTENDED FCST...WHEN GEFS 850 TEMPS PEAK ARND 15C...INDICATING WIDESPREAD 80S POSSIBLE. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... STLT IMAGERY SHOWS UPPER LEVEL LOW PRESSURE OVR ERN OH EARLY THIS MORNING. EXPECT UNSETTLED CONDITIONS TO CONTINUE TDY AS THIS SYSTEM SLIDES SLOWLY EWD ACRS CNTRL PA. COLD AIR ALOFT AND LIFT ASSOCIATED WITH THE UPPER LEVEL CIRCULATION WILL PROMOTE INC CVRG OF SHOWERS AND ISOLD TSTMS THRU THIS AFTN. EARLY MRNG IFR FOG AND LOW STRATUS WILL IMPROVE TO MVFR/VFR THRU MID-DAY. LOW CIGS AND PATCHY FOG IS PSBL OVRNGT BUT CONFIDENCE IS MEDIUM TO LOW AS THE UPPER LOW SHIFTS INTO ERN PA. OUTLOOK... FRI...SCT SHOWER POSSIBLE...MAINLY ERN SXNS. SAT...NO SIG WX EXPECTED. SUN-MON...MAINLY VFR...BUT SCT TSTMS MAINLY W HALF. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...DEVOIR/STEINBUGL SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/RXR AVIATION...STEINBUGL
Hazardous weather outlook, May 19, 11:47 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1147 AM EDT THU MAY 19 2011 PAZ004>006-010>012-017>019-026>028-036-037-041-042-045-046-049>053- 056>059-063>066-201600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN- SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1147 AM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING STORM SYSTEM PASSING OF PENNSYLVANIA WILL PRODUCE SCATTERED THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON. A FEW ISOLATED LOCATIONS COULD EXPERIENCE LARGE HAIL...DAMAGING WINDS OR FLOODING WITH THE STRONGEST OF THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024-025-033>035-201600- CAMBRIA-BLAIR-SOMERSET-BEDFORD-FULTON- 1147 AM EDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 19, 1:27 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
127 PM EDT THU MAY 19 2011
PAZ058-059-066-191800-
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
127 PM EDT THU MAY 19 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LEBANON...NORTH CENTRAL
LANCASTER AND SOUTH CENTRAL SCHUYLKILL COUNTIES...
AT 122 PM EDT...A STRONG THUNDERSTORM WAS NEAR CORNWALL...MOVING
NORTH AT 30 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR MYERSTOWN
AROUND 140 PM...PINE GROVE AROUND 150 PM AND TREMONT AROUND 200 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 263 AND 274...I-78 BETWEEN
MILE MARKERS 1 AND 8...I-81 BETWEEN MILE MARKERS 95 AND 111.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
209...ROUTE 322...ROUTE 422...STATE ROAD 501.
LAT...LON 4053 7620 4051 7625 4051 7634 4049 7643
4037 7623 4019 7630 4022 7652 4066 7651
4067 7617
FORECASTER: EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:15 PM EDT | Special Weather Statement | CTP | Clinton | 60 min |
| May 18, 8:52 PM EDT | Special Weather Statement | CTP | Potter | 53 min |
| May 18, 9:22 PM EDT | Flash Flood Warning | CTP | Lycoming | 83 min |
| May 18, 10:19 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon | 116 min |
| May 18, 10:33 PM EDT | Special Weather Statement | CTP | Adams | 27 min |
| May 18, 11:21 PM EDT | Special Weather Statement | CTP | Adams, Cumberland | 54 min |
| May 18, 11:49 PM EDT | Areal Flood Advisory | CTP | Cumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry | 116 min |
| May 19, 12:22 AM EDT | Special Weather Statement | CTP | Centre, Juniata, Mifflin | 53 min |
| May 19, 12:31 AM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Mifflin, Snyder, Union | 119 min |
| May 19, 12:56 AM EDT | Special Weather Statement | CTP | Snyder | 64 min |
| May 19, 1:10 AM EDT | Special Weather Statement | CTP | Dauphin, Snyder | 65 min |
| May 19, 1:20 AM EDT | Special Weather Statement | CTP | Clinton | 55 min |
| May 19, 2:08 AM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| May 19, 2:29 AM EDT | Areal Flood Advisory | CTP | Adams, York | 2 hr |
| May 19, 3:24 AM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Juniata, Northumberland, Perry, Snyder and 1 more | 3 hr |
| May 19, 3:33 AM EDT | River Flood Warning | CTP | Clinton | 14 hr |
| May 19, 3:55 AM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| May 19, 5:56 AM EDT | Areal Flood Advisory | CTP | Lycoming, Montour, Northumberland, Union | 94 min |
| May 19, 11:41 AM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Lancaster and 7 more | 3 hr |
| May 19, 1:27 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| May 19, 2:00 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| May 19, 3:18 PM EDT | Special Weather Statement | CTP | Cumberland | 27 min |
| May 19, 4:22 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, York | 3 hr |
| May 19, 4:28 PM EDT | Special Weather Statement | CTP | Adams | 62 min |
| May 19, 4:46 PM EDT | Special Weather Statement | CTP | York | 59 min |
| May 19, 5:03 PM EDT | Special Weather Statement | CTP | McKean | 57 min |
| May 19, 6:13 PM EDT | Flash Flood Warning | CTP | McKean | 3 hr |
| May 19, 6:13 PM EDT | Special Weather Statement | CTP | Potter | 32 min |
| May 19, 6:47 PM EDT | Areal Flood Warning | CTP | Potter, Tioga | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.